Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 135, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 22, 1999, 9:48 PM CDT for Chippewa County, Lac qui Parle County, Yellow Medicine County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 1999, 9:48 PM CDT (02:48 UTC)
- Expired
- Jul 22, 1999, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Chippewa County, MN, Lac qui Parle County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 162 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3351 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 230257 RRA SVRMSP MNC023-073-151-173-230345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 948 PM CDT THU JUL 22 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA WESTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 1045 PM CDT * AT 948 PM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS...MOVING NORTHEAST AT 20 MPH. THE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS OF OVER 60 MPH. * SOME LOCATIO2NS AFFECTED BY THIS STORM INCLUDE... MONTEVIDEO MADISON CANBY APPLETON THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. SCOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:45 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 22, 8:45 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT THU JUL 22 1999 FORECAST CONCERN NEAR TERM...SEVERE CONVECTION/HEAVY RAIN POTENTIAL. RATHER WEAK/OLD FRONTAL BOUNDARY MOVING OVER SOUTHERN MN. THIS COMBINED WITH VERY UNSTABLE AIRMASS DID GENERATE A FEW ISOLATED THUNDERSTORMS JUST ALONG BOUNDARY EARLIER. CAPPED ENVIRONMENT KEPT THIS ACTIVITY AT BAY THOUGH. FOCUS TURING TO EASTERN DAKOTAS. FAIRLY ORGANIZED LINE OF CONVECTION SHOULD WORK INTO WESTERN MN AROUND 11 PM. GOES SOUNDER SHOWING IMPRESSIVE LIS -10 TO -12 WITH CAPES FROM 5000 TO 6000 J/KG AND CINH DROPPING OVER SOUTHWEST MN. TPWS IN 1.5 TO 2 INCH RANGE AS WELL. APPEARS TO BE WEAK SHORT WAVE WORKING ACROSS CENTRAL DAKOTAS AS WELL/PER WATER VAPOR IMAGERY. THIS SHOULD BE ENOUGH TO KEEP CONVECTION GOING. UPPER JET DOES TRANSLATE A BIT SOUTH OF EAST OVERNIGHT AND MAY BE ENOUGH TO ORGANIZE LINE INTO BOW AS IT MOVES INTO WESTERN MN. OTHERWISE...SLOW MOVEMENT SHOULD PROVIDE HEAVY RAINFALL POTENTIAL...ESPECIALLY WESTERN CWA. WILL LIKELY MENTION JUST SCATTERED THUNDERSTORMS WEST CWA WITH HIGH POPS IN THE EAST OVERNIGHT. .MSP...NONE.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:48 PM CDT | Severe Thunderstorm Warning | MPX | Swift | 57 min |
| Jul 22, 10:09 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 66 min |
| Jul 22, 11:36 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 39 min |
| Jul 22, 11:52 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 38 min |
| Jul 23, 12:03 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 42 min |
| Jul 23, 12:15 AM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 45 min |
| Jul 23, 12:15 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley | 45 min |
| Jul 23, 12:32 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne | 43 min |
| Jul 23, 1:08 AM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 52 min |
| Jul 23, 1:25 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 50 min |
| Jul 23, 1:29 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Ramsey, Washington | 46 min |
| Jul 23, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 53 min |
| Jul 23, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 53 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.